R. W. MOODY, M.D.; S. KAUVAR, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
Many reports of agranulocytosis caused by drug therapy continue to appear in recent medical literature. That aminopyrine can cause this condition has been proved experimentally.1 Many of the more recent reports are concerned with the rôle of the sulfonamides as causative factors.2 Some experimental evidence of this has been obtained in animals.3, 4 Because sepsis develops in patients with agranulocytosis and is the main factor which accounts for the high mortality, the sulfonamides have been used in treatment even when they were the suspected etiological agents.5 The use of penicillin for this purpose would seem more logical as it is
MOODY RW, KAUVAR S. THE USE OF PENICILLIN IN AGRANULOCYTOSIS: CASE REPORT*. Ann Intern Med. 1945;23:1015–1017. doi: https://doi.org/10.7326/0003-4819-23-6-1015
Download citation file:
Published: Ann Intern Med. 1945;23(6):1015-1017.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use